After almost two years of providing pet parents with free answers to their pet questions, the askPETMD service will be shutting down on January 31st 2018. We want to thank all of our users and encourage you to keep visiting us at petMD.com for over 15,000 pet-related articles to help you and your pets live happy, healthy lives.
A. In my experience it is not common, although possible, to have seizures after anesthesia and surgery.
However there are many diseases that can cause seizures. Many of them are unrelated to surgery and could be coincidentally be causing your dogs's seizures. Some medications are such as ketamine, acepromazine,and related compounds are known to contribute to seizure potential.
It is possible, but fairly rare, that something related to the surgery, anesthesia, or medications precipitated the seizures. You should keep looking into these things with your vet and consider referal to a veterinary neurologist if you and/or your vet are still concerned.
DISCLAIMER: The answers in Ask petMD are meant to provide entertainment and education. They should not take the place of a vet visit. Please see our Terms and Conditions.
IMPORTANT: The opinions expressed in Ask petMD content area are solely those of the User, who may or may not have medical or scientific training.
Our Ask petMD experts include veterinarians, vet techs, veterinary students, pet trainers, pet behaviorists and pet nutritionists. These opinions do not represent the opinions of petMD.
User-generated content areas are not reviewed by a petMD veterinarian or any member of the petMD editorial staff for accuracy, balance, objectivity, timeliness, or any other reason except for compliance with our Terms and Conditions.
petMD does not endorse any specific product, service, or treatment. Do not consider petMD user-generated content as medical advice.
Never delay or disregard seeking professional medical advice from your veterinarian or other qualified healthcare provider because of something you have read on petMD.
Your account has been reactivated.